CASE REPORTS
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

Nicolau Syndrome (Embolia Cutis Medicamentosa): A Rare and Poorly Recognized Iatrogenic Cause of Cutaneous Thrombotic Vasculopathy.

Nicolau syndrome is a rare form of iatrogenic cutaneous necrosis which affects injection sites. Although classically associated with intramuscular injections, it may develop after subcutaneous or other routes of parenteral drug administration. Clinically, it manifests as necrotic ulcers that often develop in a background of erythematous and livedoid reticular patches. The histopathologic characteristics of Nicolau syndrome are poorly documented in the dermatopathology literature and features only rarely as one of the obscure causes of cutaneous thrombotic vasculopathy. We report a case of Nicolau syndrome developing secondary to subcutaneous injection of cyclizine to familiarize the clinicians and pathologists to this unusual condition. Given that it is potentially avoidable, pathologists should alert the clinicians to the possibility of Nicolau syndrome when a skin biopsy from an injection site shows signs of extensive thrombotic vasculopathy.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app